Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 264, NWS Charleston, SC

September 25, 20114 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 25, 2011, 2:31 PM EDT for 4 counties in Georgia. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2011, 2:31 PM EDT (18:31 UTC)
Expired
Sep 25, 2011, 3:30 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 2:45 PM EDTTSTM WND DMG2 Nnw Metter, GANUMEROUS TREES ON POWER LINES ON CEDAR STREET. TIME ESTIMATED BY RADAR.
Sep 25, 2:50 PM EDTTSTM WND DMG3 Nnw Metter, GA60 PECAN TREES DOWNED AT 4940 HWY 23 NORTH. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1927 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1927 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WUUS52 KCHS 251831
SVRCHS
GAC031-043-165-267-251930-
/O.NEW.KCHS.SV.W.0264.110925T1831Z-110925T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT SUN SEP 25 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL JENKINS COUNTY IN SOUTHEAST GEORGIA...
  EXTREME NORTHWESTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 330 PM EDT

* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR ALINE...MOVING NORTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ALINE...COBBTOWN...METTER...PULASKI...REGISTER...WESTSIDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3243 8219 3247 8219 3252 8216 3256 8209
      3255 8203 3260 8201 3263 8202 3269 8192
      3235 8173 3226 8222 3236 8225
TIME...MOT...LOC 1831Z 235DEG 23KT 3242 8213

$$
2 follow-up statements
475 
WWUS52 KCHS 251847
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SUN SEP 25 2011

GAC031-043-165-267-251930-
/O.CON.KCHS.SV.W.0264.000000T0000Z-110925T1930Z/
TATTNALL GA-JENKINS GA-BULLOCH GA-CANDLER GA-
247 PM EDT SUN SEP 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CANDLER...NORTHWESTERN BULLOCH...SOUTH CENTRAL JENKINS AND
EXTREME NORTHWESTERN TATTNALL COUNTIES...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CANOE POND...OR ABOUT OVER METTER...MOVING NORTHEAST AT
25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
COBBTOWN...GEORGIA SOUTHERN...HOPEULIKIT...METTER...PORTAL...
PULASKI...REGISTER...STATESBORO AND WESTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3243 8219 3247 8219 3252 8216 3256 8209
      3255 8203 3260 8201 3263 8202 3269 8192
      3235 8173 3226 8222 3236 8225
TIME...MOT...LOC 1847Z 235DEG 23KT 3245 8207

$$
736 
WWUS52 KCHS 251906
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT SUN SEP 25 2011

GAC031-043-165-267-251930-
/O.CON.KCHS.SV.W.0264.000000T0000Z-110925T1930Z/
TATTNALL GA-JENKINS GA-BULLOCH GA-CANDLER GA-
306 PM EDT SUN SEP 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CANDLER...NORTHWESTERN BULLOCH...SOUTH CENTRAL JENKINS AND
EXTREME NORTHWESTERN TATTNALL COUNTIES...

AT 305 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR COLLINS LAKE...OR ABOUT OVER
WESTSIDE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
COBBTOWN...GEORGIA SOUTHERN...HOPEULIKIT...METTER...PORTAL...
PULASKI...REGISTER...STATESBORO AND WESTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3227 8217 3238 8221 3243 8219 3247 8219
      3252 8216 3256 8209 3255 8203 3260 8201
      3263 8202 3269 8192 3235 8173
TIME...MOT...LOC 1907Z 235DEG 23KT 3252 8195

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 1:43 PM EDT, 48 minutes earlier.

Area forecast discussion, Sep 25, 1:43 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT SUN SEP 25 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER MAINLY OFFSHORE THROUGH
EARLY THIS WEEK. WEAK HIGH PRESSURE WILL SETTLE OVER THE REGION
MID WEEK UNTIL A COLD FRONT MOVES INTO THE AREA LATE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES WARMING INTO THE MID/UPPER 80S MOST LOCALES AND
SHOWERS ARE ALREADY DEVELOPING ACROSS PARTS OF THE FORECAST AREA
AS INSTABILITY INCREASES. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS THE REMAINDER OF THE AFTERNOON. THE RIGHT REAR QUAD
OF AN UPPER JET TO THE NORTH WILL HELP ACTIVITY DEVELOP ACROSS
CENTRAL GA AND SPREAD NORTH/NORTHEAST...POSSIBLY COMBINING WITH
ACTIVITY DEVELOPING ALONG THE SEA BREEZE. WITH THE BEST COVERAGE
EXPECTED GENERALLY ACROSS INTERIOR SOUTHEAST GEORGIA WILL RAISE
POPS THERE.

THE PRESENCE OF MID-LEVEL DRY AIR RAISES THE POSSIBILITY THAT
SOME OF THE STRONGER TSTMS COULD PRODUCE SOME GUSTY WINDS THIS
AFTERNOON AS SURFACE TEMPERATURES REACH INTO THE UPPER 80S.
DCAPES AROUND 1000 J/KG WILL BE MORE THAN SUFFICIENT TO PRODUCE A
FEW DAMAGING WIND EVENTS...ESPECIALLY WHERE MESOSCALE BOUNDARY
COLLISIONS OCCUR. WILL MAINTAIN MENTION OF THIS IN THE HAZARDOUS
WEATHER OUTLOOK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
ANY LINGERING CONVECTION WILL QUICKLY DISSIPATE THIS EVENING WITH
THE LOSS OF INSOLATION. COULD SEE ISOLATED CONVECTION MOVE ONSHORE
ACROSS THE COASTAL COUNTIES LATE TONIGHT AS ANOTHER WEAK WAVE
RIDING NORTH UP THE LINGERING COASTAL TROUGH OFFSHORE PASSES
THROUGH. ATTM IT APPEARS THE BULK OF ANY SHOWER/TSTM ACTIVITY WILL
BE MAINLY CONFINED TO THE WESTERN WALL OF THE GULF STREAM.
CONDITIONS WILL FAVOR ANOTHER LOW STRATUS/FOG EVENT...BUT THE
DEGREE OF ITS EXTENT IS HIGHLY UNCERTAIN. LOWS WILL RANGE FROM THE
UPPER 60S WELL INLAND TO THE MID 70S AT THE BEACHES.

THE PERSISTENT UPPER LOW ACROSS THE OHIO VALLEY WILL GRADUALLY
LIFT NORTH/NORTHEAST INTO THE GREAT LAKES REGION MONDAY AND
TUESDAY. THE FORECAST AREA WILL BE LOCATED ALONG THE WESTERN
PERIPHERY OF ATLANTIC HIGH PRESSURE AT THIS TIME...WHILE A WEAK
PRE-FRONTAL SURFACE TROUGH DEVELOPS EAST OF THE APPALACHIANS BY
TUESDAY.

DEEP LAYER MOISTURE WILL BE CONFINED MAINLY TO THE COASTAL WATERS ON
MONDAY...COINCIDENT WITH SHORTWAVE ENERGY TRACKING NORTHWARD BETWEEN
THE TWO PREDOMINANT UPPER LEVEL FEATURES. ANY CONVECTION ON MONDAY
WILL LIKELY BE THE RESULT OF LOW LEVEL MOISTURE...SEABREEZE
CONVERGENCE...AND MESOSCALE BOUNDARY INTERACTIONS. ALTHOUGH UPPER
LEVEL ENERGY WILL BE LACKING OVER LAND AREAS...A WEAK PATTERN AT THE
SURFACE AND ALOFT SUGGESTS CAPPING WILL NOT BE STRONG ENOUGH TO
PREVENT SCATTERED SHOWERS/THUNDERSTORMS FROM DEVELOPING. EXPECT A
CHANCE FOR CONVECTION MAINLY DURING THE PEAK HEATING AND INSTABILITY
PERIOD OF THE AFTERNOON HOURS. BEST PRECIPITATION POTENTIAL WILL
THEN SHIFT OFFSHORE MONDAY NIGHT.

THERE IS LOWER CONFIDENCE IN PRECIPITATION COVERAGE FOR
TUESDAY...AS EVEN THE SHORTWAVE ENERGY OFFSHORE DRIFTS FARTHER
INTO THE ATLANTIC AND AWAY FROM THE AREA. HOWEVER UNSEASONABLY
WARM TEMPERATURES WILL SET UP A DECENT SEABREEZE...AND WITH
LINGERING LOW LEVEL MOISTURE AND THE POTENTIAL FOR SOME BOUNDARY
INTERACTIONS...PREFER TO STILL MAINTAIN JUST A MENTION OF ISOLATED
SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON.

A STRONG COLD FRONT WILL STEADILY APPROACH FROM THE NORTHWEST
DURING THE MID WEEK PERIOD. THERE REMAINS SOME UNCERTAINTY
REGARDING TIMING AND PRECIPITATION POTENTIAL AS THE FRONT SHIFTS
TOWARD THE AREA...WITH SEVERAL NUMERICAL MODELS INDICATING
RATHER DRY AIR AHEAD OF THE FEATURE. PREFER TO CAP RAIN CHANCES
BELOW 25 PERCENT ON WEDNESDAY...WHEN THE BEST MOISTURE ASSOCIATED
WITH THE FRONT AND ASSOCIATED SURFACE TROUGH SLIPS INTO THE
REGION. LACKING A STRONG TAP INTO MOISTURE FROM THE GULF OF MEXICO
OR ATLANTIC HINTS THAT PRECIPITATION WITH THE FRONT COULD BE QUITE
LIMITED.

HIGH TEMPERATURES MONDAY THROUGH WEDNESDAY WILL REMAIN WELL ABOVE
SEASONAL NORMALS WITHIN SOLID WARM SOUTHERLY FLOW AHEAD OF THE
COLD FRONT. EXPECT TEMPERATURES TO REACH THE UPPER 80S TO NEAR 90
AWAY FROM THE LOCALLY COOLER COASTLINE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE COLD FRONT WILL CONTINUE TO DROP INTO THE REGION FROM THE
NORTHWEST THURSDAY AND FRIDAY. THE MAIN AIR MASS CHANGE COULD BE
DELAYED UNTIL FRIDAY...WHEN THE AXIS OF AN UPPER TROUGH SWINGS
ACROSS THE EAST COAST. NUMERICAL MODELS ARE SHOWING A DECENT PUSH
OF COLD ADVECTION FRIDAY INTO SATURDAY...AS WINDS VEER SHARPLY
TO THE NORTH/NORTHEAST. A STEADY COOLING TREND WILL RESULT...WITH
TEMPERATURES SUPPRESSED IN THE LOWER 80S SATURDAY AND POSSIBLY THE
UPPER 70S BY SUNDAY. ACCOMPANYING THE MORE FALL-LIKE TEMPERATURES
WILL BE DRIER AIR AND RAIN FREE CONDITIONS INTO NEXT WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH SUNSET. SCATTERED
SHRA/TSRA WILL LIKELY BE LURKING AROUND THE TERMINALS THIS
AFTERNOON INTO EARLY EVENING...AND WILL INITIALIZE WITH CB/S AND
VCSH BASED ON LATEST RADAR TRENDS. STRATUS AND FOG APPEAR LIKELY
AGAIN TONIGHT AND HAVE INTRODUCED IFR CONDS DURING PERIOD OF
HIGHEST CONFIDENCE. HOWEVER...CONDS COULD DROP BELOW IFR LEVELS AT
SOME POINT.

EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS
WILL BE POSSIBLE AT TIMES INTO EARLY NEXT WEEK DUE TO ISOLATED
TO SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE
NIGHT/EARLY MORNING FOG/STRATUS.

&&

.MARINE...
AN ONSHORE FLOW REGIME WILL CONTINUE THROUGH TONIGHT AS WEAK WAVES
OF LOW PRESSURE PASS EAST OF THE LOCAL MARINE AREA. ALTHOUGH WINDS
WILL GENERALLY REMAIN 10 KT OR LESS THROUGH THE PERIOD...SEAS WILL
SLOWLY INCREASE TODAY INTO TONIGHT AS EAST/SOUTHEAST SWELLS BUILD.
IT NOW APPEARS COMBINED SEAS WILL REACH 6 FT OVER THE GEORGIA
OFFSHORE WATERS AS WELL AS THE FAR OUTER PORTIONS OF THE
CHARLESTON COUNTY COASTAL WATERS BY THIS EVENING...SO A SMALL
CRAFT ADVISORY WILL BE RAISED. CONDITIONS LOOK TO REMAIN BELOW
FLAG THRESHOLDS ACROSS THE REMAINING PORTIONS OF THE LOCAL MARINE
AREAS.

SMALL CRAFT ADVISORY CONDITIONS FOR SEAS WILL CONTINUE INTO MONDAY
MORNING FOR THE SOUTH CAROLINA WATERS...WHILE PERSISTING THROUGH
TUESDAY FOR THE OFFSHORE GEORGIA ZONES. SWELL IMPACTS FROM DISTANT
TROPICAL CYCLONE OPHELIA WILL THEN WANE BY MID WEEK.

SOUTH TO SOUTHWEST FLOW WILL PREVAIL THROUGH WEDNESDAY...THEN
STEADILY VEER MORE OFFSHORE BY THURSDAY AHEAD OF AN APPROACHING COLD
FRONT. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA
THROUGH THURSDAY...BEFORE COLD ADVECTION ASSOCIATED WITH THE FRONT
INITIATES A SURGE INTO THE WEEKEND.

RIP CURRENTS...SOME LONGER PERIOD SWELLS...ALBEIT RATHER SMALL AT
LESS THAN 3 OR 4 FEET...FROM DISTANT TROPICAL CYCLONE OPHELIA
WILL BEGIN TO IMPACT THE AREA EARLY THIS WEEK. THIS MAY LEAD TO AN
INCREASED RISK OF RIP CURRENTS AT THE BEACHES.

&&

.TIDES/COASTAL FLOODING...
GIVEN THE PERIGEAN SPRING TIDE DURING THE EARLY AND MIDDLE PART
OF THE WEEK THE FORECAST TIDE LEVELS WILL BE CLOSE TO WHERE
SHALLOW COASTAL FLOODING BEGINS. ANY INCREASE IN ONSHORE WINDS
AND/OR HIGHER SURF COULD RESULT IN THE ISSUANCE OF COASTAL FLOOD
ADVISORIES FOR AT LEAST PARTS OF THE COAST. PROBABILITIES THOUGH
ARE NOT YET HIGH ENOUGH TO INCLUDE IN THE HAZARDOUS WEATHER
OUTLOOK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 PM EDT
     TUESDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT
     MONDAY FOR AMZ350.

&&
Hazardous weather outlook, Sep 25, 3:55 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
355 AM EDT SUN SEP 25 2011

AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
052-260800-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY-
355 AM EDT SUN SEP 25 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY
BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS. SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE ALSO POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE
IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-260800-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
355 AM EDT SUN SEP 25 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY
BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS. SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE ALSO POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE
IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...INCREASING SWELLS FROM DISTANT TROPICAL CYCLONE
OPHELIA COULD LEAD TO AN ENHANCED RISK OF RIP CURRENTS DURING THE
EARLY AND MIDDLE PART OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-352-354-374-260800-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
355 AM EDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 25, 2:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN SEP 25 2011

GAZ099-251845-
CANDLER-
214 PM EDT SUN SEP 25 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER COUNTY
THROUGH 245 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALINE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...METTER AND PULASKI...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8219 3248 8218 3252 8199 3251 8197
      3250 8198 3246 8196 3234 8194 3230 8195
      3229 8210 3232 8224 3236 8225
TIME...MOT...LOC 1815Z 260DEG 16KT 3237 8224

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 9:25 PM EDTAreal Flood AdvisoryCHSChatham72 min
Sep 24, 9:31 PM EDTSpecial Weather StatementCHSCandler29 min
Sep 24, 10:03 PM EDTSpecial Weather StatementCHSJenkins42 min
Sep 25, 3:37 AM EDTSmall Craft AdvisoryCHS61 hr
Sep 25, 6:01 AM EDTDense Fog AdvisoryCHSBulloch, Effingham, Jenkins, Screven3 hr
Sep 25, 1:39 PM EDTAreal Flood AdvisoryCHSChatham45 min
Sep 25, 2:14 PM EDTSpecial Weather StatementCHSCandler31 min
Sep 25, 2:19 PM EDTSevere Thunderstorm WarningCHSEffingham56 min
Sep 25, 3:15 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven45 min
Sep 25, 3:18 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven57 min
Sep 25, 3:24 PM EDTTornado WarningCHSBulloch, Effingham, Jenkins, Screven51 min
Sep 25, 3:40 PM EDTSpecial Weather StatementCHSBulloch50 min
Sep 25, 4:02 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven58 min
Sep 25, 5:14 PM EDTSpecial Weather StatementCHSEffingham31 min
Sep 25, 5:26 PM EDTSpecial Weather StatementCHSBryan34 min
Sep 25, 5:50 PM EDTSpecial Weather StatementCHSTattnall40 min
Sep 25, 5:59 PM EDTAreal Flood AdvisoryCHSBryan, Liberty91 min
Sep 25, 6:05 PM EDTSpecial Weather StatementCHSBryan25 min
Sep 25, 7:19 PM EDTAreal Flood AdvisoryCHSBryan, Effingham, Liberty86 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.